Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 161, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 11, 2000, 6:58 PM EDT for Charlton County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 6:58 PM EDT (22:58 UTC)
- Expired
- Jul 11, 2000, 7:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:00 PM EDT | Thunderstorm Wind | Folkston, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 112257 SVRJAX GAC049-112345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 658 PM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA * UNTIL 745 PM EDT * AT 658 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 12 MILES WESTm OF RACE POND...OR ABOUT 8 MILES NORTH OF STEVEN FOSTER STATE PARK...MOVING EAST AT 25 MPH. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:40 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 11, 2:40 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT TUE JUL 11 2000 CURRENTLY...WATER VAPOR LOOPS SHOW THAT SEVERAL SHORT WAVES CONTINUE TO RIDE OVER THE UPPER RIDGE OVER THE CENTER OF THE U. S. AND MOVE SOUTHEAST ACROSS THE OHIO VALLEY AND MID-ATLANTIC STATES. AT THE SURFACE A TROUGH WAS WORKING ITS WAY ACROSS SOUTHEAST ACROSS SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA. THE MODELS ARE IN GENERAL AGREEMENT AND CONTINUE TO BUILD THE RIDGE OVER THE WESTERN AND CENTRAL PORTION OF THE COUNTRY...WITH SEVERAL SHORT WAVES DROPPING SOUTHEAST ACROSS SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA OVER THE NEXT 36 TO 48 HOURS. THE AVN SEEMS TO OVER THE SHORT WAVE WHICH MOVES THROUGH THE AREA THURSDAY AFTERNOON SO WILL USE THE ETA AND NGM FOR THIS PACKAGE. PRELIM AMG 72/96/73/93 3533 SSI 75/94/75/89 2534 JAX 75/97/75/93 2433 GNV 72/97/73/93 1324 33 .JAX... .GA...NONE .FL...NONE3 SCOTT
In the hours before
Special weather statement, Jul 11, 1:00 PM EDT, 5 hours 58 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112130- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 100 PM EDT TUE JUL 11 2000 SCATTERED SHOWERS ALONG WITH A FEW ISOLATED EMBEDDED THUNDERSTORMS WILL MOVE OVER SOUTHEAST GEORGIA THIS AFTERNOON. THIS ACTIVITY WILL SPREAD TOWARD THE FLORIDA/GEORGIA BORDER. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE HEAT OF THE AFTERNOON OVER THE NORTHERN FLORIDA PENINSULA. THE STORMS WILL BE MORE NUMEROUS FROM INTERSTATE 75 EAST TO U S 17. ANY THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS. THUNDERSTORMS THAT DEVELOP TODAY ARE EXPECTED TO BE BELOW SEVERE CRITERIA AND ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. RAM
Local storm report, Jul 11, 2:31 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
231 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM WOODBINE GA WIND DAMAGE
07/11/00 CAMDEN TREES DOWN ON HIGHWAY 110
MZThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:43 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 47 min |
| Jul 11, 5:54 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 36 min |
| Jul 11, 6:19 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.